MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGRADXT
Medical Device Problem Codes Difficult to Remove (1528); Failure to Form Staple (2579); Failure to Cut (2587)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter during the exploratory laparotomy with sigmoid resection, when on transection of the sigmoid colon, the shipping wedge was difficult for the scrub tech to remove.The reload was then properly loaded onto adapter with ease.The reload was placed around sigmoid tissue.The powered device read zone 2 on the oled screen.Surgeon waited 30 seconds to allow edema to disperse from tissue prior to firing.The safety button was pressed and fired.Once reload signaled completed firing the surgeon pressed up on the device toggle to retract knife blade, open jaw of radial reload and remove reload from tissue.Upon doing so, the surgeon realized the knife blade never cut the tissue.Looking at the reload, it looked as if there were staples that were deployed properly, and some had not been deployed into the tissue because they are still in the reload being sent back.Some are malformed as they are sticking out of the reload.The power handle never once signaled excessive force reading.The firing stayed on the line of zone 2 & 3.To resolve the issue, additional resecting and re-stapling was performed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b5, rfr code.Additional information: g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the exploratory laparotomy with sigmoid resection, the shipping wedge was difficult for the scrub tech to remove.The reload was then properly loaded onto adapter with ease.The reload was then placed around sigmoid tissue, when on transection of the sigmoid colon, the powered device read zone 2 on the oled screen.Surgeon waited 30 seconds to allow edema to disperse from tissue prior to firing.The safety button was pressed and fired.Once reload signaled completed firing the surgeon pressed up on the device toggle to retract knife blade, open jaw of radial reload and remove reload from tissue.Upon doing so, the surgeon realized the knife blade never cut the tissue.Looking at the reload, it looked as if there were staples that were deployed properly, and some had not been deployed into the tissue because they are still in the reload being sent back.Some are malformed as they are sticking out of the reload.The power handle never once signaled excessive force reading.The firing stayed on the line of zone 2 and 3.To resolve the issue, additional resecting and re-stapling was performed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible along one-half of the cartridge, starting from the proximal end.No shipping wedges were received with the listed reloads.Functionally, the reload was loaded into a handle, recognized as used, and was loaded into a representative instrument.The interlock was overridden and the reload was applied to test media.All remaining staples were placed, the reload was cycled without hesitation or binding, and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the device had no cut, the shipping wedge was difficult to remove, and there was a staple formation issue.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of partial firing.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20470009
Report Number1219930-2024-04916
Device Sequence Number7519251
Product Code GDW
UDI-Device Identifier10884521543751
UDI-Public10884521543751
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGRADXT
Device Catalogue NumberSIGRADXT
Device Lot NumberN3D0308Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer10/22/2024
11/05/2024
01/06/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date10/25/2024
11/08/2024
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale